Alert archive / Kansas / Areal Flood Warnings in 2019
Areal Flood Warning 21, NWS Dodge City, KS
NWS Dodge City, KS issued this areal flood warning at Sep 25, 2019, 4:17 AM CDT for Pratt County, Kansas. It was in force for 9 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 25, 2019, 4:17 AM CDT (09:17 UTC)
- Expired
- Sep 25, 2019, 1:15 PM CDT
- In force
- 9 hr
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Pratt County, KS
The radar
The Dodge City radar (KDDC), 110 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 25, 7:00 AM CDT | HEAVY RAIN 6.8 | 3 S Pratt, KS | THE RAIN FELL FROM THE LATE AFTERNOON ON THE 24TH INTO THE EVENING. |
| Sep 25, 7:00 AM CDT | HEAVY RAIN 7.38 | 2 Sse Pratt, KS | THE RAIN FELL FROM LATE AFTERNOON ON THE 24TH INTO THE EVENING. |
| Sep 25, 8:00 AM CDT | HEAVY RAIN 4.35 | 3 N Pratt, KS | THE RAIN FELL FROM THE LATE AFTERNOON ON THE 24TH INTO THE EVENING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.3 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 888 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1802 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 238 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
764
WGUS43 KDDC 250917
FLWDDC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Dodge City KS
417 AM CDT Wed Sep 25 2019
KSC151-251815-
/O.NEW.KDDC.FA.W.0021.190925T0917Z-190925T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pratt KS-
417 AM CDT Wed Sep 25 2019
The National Weather Service in Dodge City has issued a
* Flood Warning for...
Pratt County in south central Kansas...
* Until 115 PM CDT Wednesday.
* At 408 AM CDT, Doppler radar indicated over 5 inches inches of
rain have fallen across portions of Pratt county. At midnight the
emergency manager reported county roads in numerous locations were
under water. Additional rainfall is no longer expected but runoff
from the heavy rainfall this morning will likely continue to cause
flooding of small creeks, country roads and other low lying spots.
* Some locations that will experience flooding include...
Pratt, Iuka, Cullison, Byers, Cairo and Hopewell.
This warning replaces the Flash Flood Warning that was previously in
effect for Pratt county.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
&&
LAT...LON 3751 9847 3753 9881 3764 9901 3782 9901
3782 9878 3777 9875 3770 9846
$$
RBURG1 follow-up statement
408
WGUS83 KDDC 251808
FLSDDC
Flood Statement
National Weather Service Dodge City KS
108 PM CDT Wed Sep 25 2019
KSC151-251817-
/O.EXP.KDDC.FA.W.0021.000000T0000Z-190925T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pratt KS-
108 PM CDT Wed Sep 25 2019
...THE FLOOD WARNING WILL EXPIRE AT 115 PM CDT FOR PRATT COUNTY...
Flooding from rainfall last night continues to recede, with most
roadways reopened. The flood warning will be allowed to expire at
1:15 pm CDT.
LAT...LON 3751 9847 3753 9881 3764 9901 3782 9901
3782 9878 3777 9875 3770 9846
$$
TURNERWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this areal flood warning went out at Sep 25, 2:36 AM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Sep 25, 2:36 AM CDT, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 236 AM CDT Wed Sep 25 2019 ...Updated Short Term and Long Term Discussions... .SHORT TERM...(Today and tonight) Issued at 235 AM CDT Wed Sep 25 2019 A cold front will cross southwest Kansas and drop south into Oklahoma and the Panhandle of Texas late today where it will become stationary. By evening a wedge of moisture will be located just north of this boundary along as an easterly upslope flow develops across southwest Kansas. Based on the NAM, GFS, and HRRR this surface boundary is forecast to stall out far enough south that the instability axis north of this boundary will be located along and south of the Oklahoma border. As a result the area most favorable for precipitation chances for late today will be near the Oklahoma border across south central Kansas. A slight chance for thunderstorms may linger through the overnight hours along the Oklahoma border as far west as Elkhart based on moisture and 850mb warm air advection developing tonight. Any storm that does develop late today or overnight is not expected to be severe. Highs today will be around 10 degrees cooler than yesterday. Highs this afternoon will range from around 80 degrees north of dodge city to the upper 80s along the Oklahoma border. Lows tonight will be in the lower 60s near the Oklahoma border where clouds and a moist upslope flow will be present. Lows in the low to mid 50s are expected north central and west central Kansas under a mostly clear sky. .LONG TERM...(Thursday through Tuesday) Issued at 235 AM CDT Wed Sep 25 2019 Models this morning were similar to previous runs and were also in decent agreement with each other with the Baja California upper low mid week weakening as it moves east/northeast towards the Central Plains late week. Given this timing and track of this upper level system the stationary front just south of the Oklahoma border today (Wednesday) will begin to lift north as a warm front Thursday night and then drop south again as a cold front during the day on Friday as the upper level trough passes. As this upper level trough crosses the West Central High Plains late Friday it will not only bring back down some cooler air into western Kansas but it will also produce a slight chance for thunderstorms for portions of western and northern Kansas. Some cooler temperatures will start off the weekend but warmer air is expected will spread back western Kansas on Sunday and linger through Monday afternoon. Also over the weekend into early next week an upper low is forecast to move into the western United States as an upper level high establishes itself over the Lower Mississippi Valley. Between the upper low and upper high a southwesterly flow will develop over western Kansas. This southwest flow will stay in place through at least mid week and as several subtle upper waves embedded in this southwest flow crosses Kansas there will be a chance for storms almost every day from late Monday through at least Wednesday. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1203 AM CDT Wed Sep 25 2019 Any convection over the next hour or two will be southeast of Dodge City as a surface boundary sinks south to just south of the Oklahoma border. Winds overnight north of this boundary at Dodge City, Garden City and Liberal will be light with some low stratus and fog (IFR conditions) being possible between 09z and 15z Wednesday. VFR conditions are then expected at all TAF sites after 15z as a northeast wind at 10 to 15 knots develops. && .PRELIMINARY POINT TEMPS/POPS... DDC 81 56 82 66 / 10 10 10 0 GCK 82 54 79 61 / 10 10 10 0 EHA 87 58 83 61 / 0 20 20 0 LBL 87 58 82 63 / 0 20 20 0 HYS 79 55 78 64 / 0 10 0 0 P28 85 63 83 71 / 20 30 20 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Burgert LONG TERM...Burgert AVIATION...Burgert
Hazardous weather outlook, Sep 25, 3:49 AM CDT, 28 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 349 AM CDT Wed Sep 25 2019 KSZ030-031-043>046-061>066-074>081-084>090-260900- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 349 AM CDT Wed Sep 25 2019 /249 AM MDT Wed Sep 25 2019/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- There will be slight chance for thunderstorms to along the Oklahoma border late tonight. If any storm does develop the main hazards will be lighting and moderate rainfall. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Days 2-7 Discussion ------------------- There will be a chance for thunderstorms on Friday and then again early next week. At this time severe weather is not expected from either the storms Friday or the thunderstorms next week. Days 2-7 Hazards ---------------- * Thursday - Lightning: Limited risk - Non thunderstorm wind: Limited risk * Friday - Lightning: Limited risk - Non thunderstorm wind: Limited risk * Saturday - Lightning: Limited risk - Non thunderstorm wind: Limited risk * Sunday - Lightning: Limited risk - Non thunderstorm wind: Limited risk - Fire weather: Significant risk * Monday - Lightning: Limited risk - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk - Fire weather: Significant risk * Tuesday - Lightning: Elevated risk - Non thunderstorm wind: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage http://weather.gov/ddc/ehwo
In the hours before
Local storm report, Sep 24, 10:27 PM CDT, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1027 PM CDT TUE SEP 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0948 PM FLASH FLOOD PRATT 37.65N 98.74W
09/24/2019 PRATT KS EMERGENCY MNGR
REPORTED BY EMERGENCY MANAGEMENT. SEVERAL
CARS WERE TRAPPED IN WATER IN TOWN OF PRATT.
NUMEROUS ROADS AROUND THE COUNTY WERE ALSO
FLOODED. HIGHWAY 281 AT 2.5 MILES SOUTH OF
PRATT WAS CLOSED DUE TO WATER OVER THE ROAD.
&&
MRSpecial weather statement, Sep 24, 10:35 PM CDT, 5 hours 42 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1035 PM CDT Tue Sep 24 2019
KSZ090-250430-
Barber KS-
1035 PM CDT Tue Sep 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BARBER COUNTY UNTIL
1130 PM CDT...
At 1035 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Hardtner, moving southeast at 25 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Kiowa, Hardtner and Hazelton.
LAT...LON 3700 9876 3705 9888 3729 9871 3723 9835
3700 9835
TIME...MOT...LOC 0335Z 299DEG 20KT 3714 9870
FINCHLocal storm report, Sep 24, 10:48 PM CDT, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1048 PM CDT TUE SEP 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL 1 E PRATT 37.65N 98.72W
09/24/2019 E1.25 INCH PRATT KS PUBLIC
&&
JDFSpecial weather statement, Sep 24, 11:34 PM CDT, 4 hours 43 minutes before
Special Weather Statement National Weather Service Dodge City KS 1134 PM CDT Tue Sep 24 2019 KSZ080-089-250500- Kiowa KS-Comanche KS- 1134 PM CDT Tue Sep 24 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KIOWA AND CENTRAL COMANCHE COUNTIES UNTIL MIDNIGHT CDT... At 1134 PM CDT, Doppler radar was tracking a strong thunderstorm near Coldwater, moving east at 25 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Coldwater, Wilmore and Lake Coldwater. LAT...LON 3718 9940 3745 9931 3741 9903 3704 9908 TIME...MOT...LOC 0434Z 285DEG 21KT 3728 9930 FINCH
Local storm report, Sep 25, 1:45 AM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
145 AM CDT WED SEP 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 PM TSTM WND GST 2 E MEDICINE LODGE 37.28N 98.55W
09/24/2019 M60 MPH BARBER KS ASOS
&&
RBSpecial weather statement, Sep 25, 2:38 AM CDT, 1 hour 39 minutes before
Special Weather Statement National Weather Service Dodge City KS 238 AM CDT Wed Sep 25 2019 KSZ090-250815- Barber KS- 238 AM CDT Wed Sep 25 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BARBER COUNTY UNTIL 315 AM CDT... At 237 AM CDT, Doppler radar was tracking a strong thunderstorm near Hardtner, moving east at 20 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Kiowa, Hardtner and Hazelton. LAT...LON 3700 9869 3719 9867 3720 9835 3700 9835 TIME...MOT...LOC 0737Z 273DEG 16KT 3710 9859 HOVORKA
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 7:11 PM CDT | Flash Flood Warning | DDC | Pratt | 3 hr |
| Sep 24, 7:43 PM CDT | Severe Thunderstorm Warning | DDC | Barber | 25 min |
| Sep 24, 8:37 PM CDT | Special Weather Statement | DDC | Kiowa, Pratt | 53 min |
| Sep 24, 8:45 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Pratt | 60 min |
| Sep 24, 9:03 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche, Kiowa, Pratt | 57 min |
| Sep 24, 9:12 PM CDT | Tornado Warning | DDC | Barber, Pratt | 31 min |
| Sep 24, 10:13 PM CDT | Flash Flood Warning | DDC | Pratt | 6 hr |
| Sep 24, 10:22 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche, Kiowa, Pratt | 19 min |
| Sep 24, 10:35 PM CDT | Special Weather Statement | DDC | Barber | 55 min |
| Sep 24, 11:34 PM CDT | Special Weather Statement | DDC | Comanche | 26 min |
| Sep 25, 2:38 AM CDT | Special Weather Statement | DDC | Barber | 37 min |
| Sep 25, 7:10 AM CDT | Dense Fog Advisory | DDC | Grant, Hamilton, Stanton, Stevens | 3 hr |
| Sep 25, 9:11 AM CDT | Areal Flood Warning | DDC | Pratt | 4 hr |
Nearby
Areal Flood Warnings in Kansas, 2019Every areal flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.